Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

No periods after stopping birth control. Trying to lose baby weight. Why do I feel lightheaded and abdominal pain?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
Good morning. My husband and I are planning for a second child in XXXXXXX so mid-February I had decided to get off of birth control. My period since then has been 30 days which is typical for me. I am currently 4 days late with my period and do not have any signs of it arriving as well as no pregnancy symptoms but I did take three tests to be sure which have all been negative.

I have been working out about 3x a week and the past week I started dieting as well to help me lose my baby fat (gave birth 10 1/2 months ago). I have lost no more then a lb a week so it has not been excessive that I would have thought it would effect my period. I'm 5'4" and weigh 130 currently which I don't think would be underweight for my size.

I have also been feeling lightheaded on ocassion which occurs when I stand up even when it's not a sudden movement and an ocassional light an pain in the lower abdomen.
Posted Wed, 23 May 2012 in Pregnancy
Answered by Dr. Rakhi Tayal 49 minutes later
Thanks for posting your query.
Since you are only 4 days late for your period, pregnancy is not ruled out entirely. The signs and symptoms of pregnancy sometimes do not appear till the period is overdue by 10 days.
Having dieting may affect your hormonal levels and may result in a delay in the periods.
You can wait for one week more for your periods to arrive after which you can repeat the pregnancy test. In case the test is still negative then you need to consult your gynecologist for an examination and treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor